What to Look for when a Problem Rash Baffles Doctors

prescription bottle for rash
Let my experience help you.

 

I am going to tell you a frightening story of what happened to me two years ago just in case you’re ever in the same situation.  I developed this strange rash all over every part of my body.  Honestly, I had so much facial swelling with puffy eyes to duck-like lips that I was afraid my distorted face and body design would frighten people. However, I had no choice than to make an appointment with my internist because my antihistamines weren’t helping.

I tried to figure out the possible cause of this rash.   I knew that I was eating the same foods, using the same soaps, laundry products and didn’t really add anything new to my life except switching to a different brand of vitamins.  Naturally, I ruled out vitamins.

rash initially
This is how my nightmare began.

 

Finally,  I got to see the doctor.  After tons of questions on what new product I used or food I ate, my internist prescribed a steroid, prednisone.  I stopped all other medications, including vitamins.  The medication appeared to help and made the rash disappear.

Then, I remembered that I neglected taking my calcium.  Later on, my rash flared up.

I called my doctor again.  He took 13 different blood tests before referring me to a dermatologist.  I was given a second prescription of prednisone and a biopsy,  but no definite answers to sort this rash out.

All the blood tests and the biopsy came back as normal.  Both the internist and dermatologist were at a loss to understand it.

Just like before, I stopped taking my vitamins just in case it would interfere with the prednisone.  My rash miraculously cleared up.

The only reason that I knew my suspicion was accurate was when I took that calcium capsule again. Only that time, my rash got even worse.

rash legs
My cousin assumed I had textured stockings on when she first saw this photo.

 

I told the doctor that I suspected it might be the vitamin now that I had a chance to think about it.  He originally had laughed it off until remembering how prescription drugs such as a generic can have fillers as ingredients.  Some people can change generic drugs without suffering any ill effects.  Yet, others can become allergic to one of the new drug’s non-active ingredients to cause a problem like I experienced with this vitamin.

It wasn’t my intention to scare you, but only warn you about the possibility of what a filler in your generic drugs or vitamin can do.  Please be careful, but if you ever get a strange, unexplainable rash that baffles your doctors, keep my story in mind about non-active ingredients in the drugs that you take.  It can possibly save your life!

Follow:

2 Comments

  1. tat2gurlzrock
    July 27, 2018 / 1:14 pm

    OMG That is crazy! And looks very painful. I can’t imagine how scared you must have been. I am so glad you figured out what the problem was. Thanks for sharing!

    • nuts4stuff
      Author
      July 28, 2018 / 7:01 am

      It was scary because vitamins are the last thing that you might suspect. I had 13 blood tests, 2 specialists and a biopsy before learning what it was. Believe it or not, there may be ingredients in your vitamins that the label doesn’t always state with the leadway this industry has, which I definitely learned the hard way. If you would have seen the picture of my face, I could have been an extra in a horror movie. My face was so swollen & full of purple blotches that it frightened me even to look into a mirror. All I can say is ALWAYS look for an industry standard approved seal on the label before putting something like this in your mouth. You can’t always trust how safe these products are just because they be sold in local stores.

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.